Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2010, Article ID 690695, 4 pages
http://dx.doi.org/10.1155/2010/690695
Case Report

ACE Inhibitor-Induced Angioedema of the Bowel

1College of Medicine, University of South Florida, Tampa, FL 33606, USA
2Center of Advanced Clinical Learning, Emergency Medicine Residency, College of Medicine, University of South Florida, Tampa, FL 33606, USA
3Department of Emergency Medicine, College of Medicine, University of South Florida, Tampa, FL 33606, USA
4College of Osteopathic Medicine, Nova Southeastern University, Davie, FL 33314-7796, USA

Received 10 May 2010; Revised 23 August 2010; Accepted 13 October 2010

Academic Editor: Bettina Wedi

Copyright © 2010 Tabitha Campbell et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Shahzad, M. A. Korsten, C. Blatt, and P. Motwani, “Angiotensin-converting enzyme (ACE) inhibitor-associated angioedema of the stomach and small intestine: a case report,” Mount Sinai Journal of Medicine, vol. 73, no. 8, pp. 1123–1125, 2006. View at Google Scholar · View at Scopus
  2. T. W. Spahn, W. Grosse-Thie, and M. K. Mueller, “Endoscopic visualization of angiotensin-converting enzyme inhibitor-induced small bowel angioedema as a cause of relapsing abdominal pain using double-balloon enteroscopy,” Digestive Diseases and Sciences, vol. 53, no. 5, pp. 1257–1260, 2008. View at Publisher · View at Google Scholar · View at PubMed · View at Scopus
  3. A. Tojo, M. L. Onozato, and T. Fujita, “Repeated subileus due to angioedema during rennin-angiotensin system blockade,” Southern Society of Clinical Investigation, vol. 332, no. 1, pp. 36–38, 2006. View at Google Scholar
  4. T. D. Schmidt and K. M. McGrath, “Angiotensin-converting enzyme inhibitor angioedema of the intestine: a case report and review of the literature,” American Journal of the Medical Sciences, vol. 324, no. 2, pp. 106–108, 2002. View at Google Scholar
  5. N. Barak, J. Hart, and M. D. Sitrin, “Enalapril-induced eosinophilic gastroenteritis,” Journal of Clinical Gastroenterology, vol. 33, no. 2, pp. 157–158, 2001. View at Publisher · View at Google Scholar · View at Scopus
  6. S. H. Smoger and M. A. Sayed, “Simultaneous mucosal and small bowel angioedema due to captopril,” Southern Medical Journal, vol. 91, no. 11, pp. 1060–1063, 1998. View at Google Scholar · View at Scopus
  7. M. Arakawa, Y. Murata, Y. Rikimaru, and Y. Sasaki, “Drug-induced isolated visceral angioneurotic edema,” Internal Medicine, vol. 44, no. 9, pp. 975–977, 2005. View at Publisher · View at Google Scholar · View at Scopus
  8. T. J. Byrne, D. D. Douglas, M. E. Landis, and J. P. Heppell, “Isolated visceral angioedema: an underdiagnosed complication of ACE inhibitors?” Mayo Clinic Proceedings, vol. 75, no. 11, pp. 1201–1204, 2000. View at Google Scholar · View at Scopus
  9. M. P. Chase, G. S. Fiarman, F. J. Scholz, and R. P. MacDermott, “Angioedema of the small bowel due to an angiotensin-converting enzyme inhibitor,” Journal of Clinical Gastroenterology, vol. 31, no. 3, pp. 254–257, 2000. View at Publisher · View at Google Scholar · View at Scopus
  10. M. F. Abdelmalek and D. D. Douglas, “Lisinopril-induced isolated visceral angioedema. Review of ACE-inhibitor-induced small bowel angioedema,” Digestive Diseases and Sciences, vol. 42, no. 4, pp. 847–850, 1997. View at Google Scholar · View at Scopus
  11. H. M. Bluestein, T. A. Hoover, A. S. Banerji, C. A. Camargo, A. Reshef, and P. Herscu, “Angiotensin-converting enzyme inhibitor-induced angioedema in a community hospital emergency department,” Annals of Allergy, Asthma and Immunology, vol. 103, no. 6, pp. 502–507, 2009. View at Publisher · View at Google Scholar
  12. A. Banerji, S. Clark, M. Blanda, F. LoVecchio, B. Snyder, and C. A. Camargo, “Multicenter study of patients with angiotensin-converting enzyme inhibitor-induced angioedema who present to the emergency department,” Annals of Allergy, Asthma and Immunology, vol. 100, no. 4, pp. 327–332, 2008. View at Google Scholar
  13. D. Sondhi, M. Lippmann, and G. Murali, “Airway compromise due to angiotensin-converting enzyme inhibitor-induced angioedema: clinical experience at a large community teaching hospital,” Chest, vol. 126, no. 2, pp. 400–404, 2004. View at Publisher · View at Google Scholar · View at PubMed
  14. J. B. Kostis, H. J. Kim, J. Rusnak, T. Casale, A. Kaplan, J. Corren, and E. Levy, “Incidence and characteristics of angioedema associated with enalapril,” Archives of Internal Medicine, vol. 165, no. 14, pp. 1637–1642, 2005. View at Publisher · View at Google Scholar · View at PubMed
  15. Z. H. Israili and W. D. Hall, “Cough and angioneurotic edema associated with angiotensin-converting enzyme inhibitor therapy. A review of the literature and pathophysiology,” Annals of Internal Medicine, vol. 117, no. 3, pp. 234–242, 1992. View at Google Scholar
  16. R. A. Sabroe and A. Kobza Black, “Angiotensin-converting enzyme (ACE) inhibitors and angio-oedema,” British Journal of Dermatology, vol. 136, no. 2, pp. 153–158, 1997. View at Google Scholar
  17. A. Adam, M. Cugno, G. Molinaro, M. Perez, Y. Lepage, and A. Agostoni, “Aminopeptidase P in individuals with a history of angio-oedema on ACE inhibitors,” The Lancet, vol. 359, no. 9323, pp. 2088–2089, 2002. View at Publisher · View at Google Scholar · View at PubMed
  18. N. J. Brown, W. A. Ray, M. Snowden, and M. R. Griffin, “Black Americans have an increased rate of angiotensin converting enzyme inhibitor-associated angioedema,” Clinical Pharmacology and Therapeutics, vol. 60, no. 1, pp. 8–13, 1996. View at Google Scholar
  19. E. J. Mahoney and A. K. Devaiah, “Angioedema and angiotensin-converting enzyme inhibitors: are demographics a risk?” Otolaryngology—Head and Neck Surgery, vol. 139, no. 1, pp. 105–108, 2008. View at Publisher · View at Google Scholar · View at PubMed
  20. B. Nikpoor, Q. L. Duan, and G. A. Rouleau, “Acute adverse reactions associated with angiotensin-conventing enzyme inhibitors: genetic factors and therapeutic implications,” Expert Opinion on Pharmacotherapy, vol. 6, no. 11, pp. 1851–1856, 2005. View at Publisher · View at Google Scholar · View at PubMed